Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Public Health Alert: Rash of opiate-related overdoses in Greater Boston

Posted Feb 11 2011 5:14pm

There are have been a rash of fatal and non-fatal opiate-related overdoses in greater Boston over the past two weeks. We’re not sure what the cause of the overdoses are — whether it’s related to purity or poly-drug use. Whatever the cause, we want people to be safe.

Here are tips from the Boston Public Health Commission  for opiate users, family, friends, and bystanders:

  • Know your risk for overdose, including low tolerance, mixing drugs, using alone, and having no plan. Then create a plan of action for whan you’re using.
  • Signs of an overdose include shallow breathing, blue lips/fingertips, and being unconscious.
  • What to do if you see an overdose: Yell at the person; rub your knuckles on their breastbone; check their breathing. Call 911 and give rescue breathing and Narcan, if you have it.

Narcan, the medication that can reverse an opiate-related overdose, is also available free and confidential at AIDS Action’s Cambridge and Boston locations. Please contact our needle exchange program at (617) 599-0246 to learn more. Additional information about the Massachusetts Opioid Overdose Prevention pilot project can be found in this document . You can also call AHOPE for more information at 1-800-383-2437 or at (617) 534-3967.

Post a comment
Write a comment:

Related Searches